Vol. 13, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Differential characters of Drinfeld modules and de Rham cohomology

James Borger and Arnab Saha

Vol. 13 (2019), No. 4, 797–837

We introduce differential characters of Drinfeld modules. These are function-field analogues of Buium’s p-adic differential characters of elliptic curves and of Manin’s differential characters of elliptic curves in differential algebra, both of which have had notable Diophantine applications. We determine the structure of the group of differential characters. This shows the existence of a family of interesting differential modular functions on the moduli of Drinfeld modules. It also leads to a canonical F-crystal equipped with a map to the de Rham cohomology of the Drinfeld module. This F-crystal is of a differential-algebraic nature and the relation to the classical cohomological realizations is presently not clear.

arithmetic geometry, number theory, algebraic geometry, arithmetic jet spaces, Witt vectors, Drinfeld modules, differential characters, de Rham cohomology
Mathematical Subject Classification 2010
Primary: 11G99
Secondary: 14L05
Received: 3 September 2017
Revised: 26 November 2018
Accepted: 22 February 2019
Published: 6 May 2019
James Borger
Mathematical Sciences Institute
Australian National University
Canberra ACT
Arnab Saha
Max Planck Institute for Mathematics